MAUDE Adverse Event Report: MEDICON E.G. AARHUS SCREW; ORTHODONTIC SCREW

MEDICON E.G. AARHUS SCREW; ORTHODONTIC SCREW
Catalog Number 689930A
Medical Device Problem Codes Fracture (1260); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw was subject to visual and microscopic inspection.It had broken at the second thread close to the screw head.The screw head profile showed clear signs of stress, indicating that a high torque was applied with the screwdriver.The fracture site itself showed an alveolar, circular fracture pattern.The fracture was a torsional fracture caused by screw overloading.The screw broke while it was being inserted into the bone.During insertion of a screw into bone, the torsional force increases with every turn.The screw fractured at the spot where the torsional force is translated from the tip of the thread to the shaft.When a screw is overwound it always fractures at this point.Overwinding occurs when the torsion force produced by the screwdriver is increased although the screw cannot be inserted any further.The screw has reached its point of maximal fixation in the bone, the user does not recognize this and continues turning the screw although the bone is too hard for insertion of the full screw length without predrilling.Manufacturing records were reviewed and showed no deviations from specifications.The fracture was due to user error.
 
Event or Problem Description
The orthodontic screw broke as it was being inserted into the patient's jaw.The broken piece was removed immediately.No harm to patient.

Brand Name
AARHUS SCREW
Common Device Name
ORTHODONTIC SCREW
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8055191
Report Number8010099-2018-00001
Device Sequence Number1437946
Product Code DZE
UDI-Device Identifier04046826385484
UDI-Public4046826385484
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number689930A
Device Lot Number094283//200115
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;